What's wrong with my face? Acne and dark spots for 3 months straight now. How do I properly get rid of it? (Photos)
Doctor Answers 4
Acne dark spots
My first recommendation is to see a physician and let them evaluate your skin and determine which treatment and products would be best suited for you. What you're seeing is post inflammatory hyperpigmentation. After acne, the melanocytes in your skin are trying to defend your skin from the acne, so they are rising to the surface and now you have darker pigment. Noxema and cocoa butter is not the proper treatment for acne, hyperpigmentation, and scarring. Your acne is probably stress induced, and because you've been struggling with acne for some time, it has only worsened since entering college. See a dermatologist to get set up with professional at home skin care. They may prescribe you something for your acne and discuss treatment options. There are a range of treatment options. From your photos, I see you have a darker skin tone and not all acne treatment will be suited for your skin, so take caution when choosing an option and always consult with a doctor.
Acne and Hyperpigmentation and Dark Spots
Please consult a board certified dermatologist two assess the reason behind your new acne breakouts. There are different treatments ranging from antibiotics to Spirinolactone based on the reason for your outbreak. I would also use hydroquinones and bleaching creams with chemical peels to improve the discoloration. Best, Dr. Green
Acne and PIH
Thanks for your question. Noxema and coconut oil are not going to help you. In fact nothing in a department store or mall is going to cut it so don't waste money there. The marks are called post inflammatory hyperpigmentation. Your skin type is prone to this. You will need to get onto a medical grade skin care system such as ZO Skin Health to get rid of the pigment that is there, control the acne and prevent future pigment formation. Check out the ZO skinhealth website find a doctor tool. There are many sites in Missouri that carry this line. With the right skin care you can absolutely reverse this, control it and love your skin.
Lisa Vuich, MD
You might also like...
Ance with hyperpigmentation
I would see a Dermatologist for this. Prescription medications will help. Topicals such as Retin A and hydroquinone will help. Chemical peels might be needed. Oral medication might be used as well.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.